Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 30, 2021, 6:01 PM CDT for Jackson County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 6:01 PM CDT (23:01 UTC)
- Expired
- Jun 30, 2021, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
County Jackson County, FL
The radar
The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WWUS82 KTAE 302301
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
701 PM EDT Wed Jun 30 2021
FLZ011-016-GAZ155-156-302345-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
701 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN
GADSDEN...SOUTHWESTERN DECATUR AND CENTRAL SEMINOLE COUNTIES UNTIL
745 PM EDT/645 PM CDT/...
At 701 PM EDT/601 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Chattahoochee, or 14 miles northwest of Quincy,
moving northwest at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Marianna, Chattahoochee, Malone, Sneads, Grand Ridge, Greenwood,
Bascom, Rosedale, Blue Spring, Recovery, Lovedale, Jinks, Dellwood,
Riverturn, Star, Hornsville, Buena Vista, Marianna Municipal A/P,
Seminole State Park and Steam Mill.
LAT...LON 3095 8523 3100 8507 3100 8500 3103 8500
3104 8496 3069 8467 3054 8478 3057 8488
3060 8489 3060 8499 3070 8530
TIME...MOT...LOC 2301Z 123DEG 27KT 3067 8480
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:57 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 2:57 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 357 PM EDT Wed Jun 30 2021 .NEAR TERM [Through Thursday]... The upper level low that has been over the northern Gulf over the last several days will finally degrade during the overnight hours and during the day tomorrow. In place of this, the subtropical ridge that is currently centered southeast of Bermuda will impose southerly to southeasterly flow across the region, which will continue deep low level moisture advection into our region with near 1.8 - 1.9 inch PW values expected tomorrow afternoon. CAM guidance has rather moderate to high instability across the region with around 2500-3000 J/Kg of surface based CAPE across the region. With the more southerly flow developing tomorrow, a more traditional Gulf seabreeze flow pattern is likely, which would lead to convection initiating along the coastline and pushing inland throughout the afternoon and evening hours. Lows tonight will generally fall into the low 70s, but then climb to the upper 80s to near 90 across interior portions of the region tomorrow. .SHORT TERM [Thursday Night Through Friday]... The low to mid-level flow pattern transitions from southerly on Thursday to a deep layer southwesterly flow on Friday. With the approach of mid-level trough and greater forcing, and a stronger surface pressure gradient, the sea-breeze will have less of an influence and precipitation will be more synoptically driven. PoPs are forecast to range from 50-60 pct along the gulf coast, increasing 70-90 pct northward of I-10. WPC has placed much of this area in a marginal risk for excessive rainfall on Friday (more details in the Hydrology section). The rip current risk is also expected to increase to high for all gulf beaches on Friday, as a brisk southwesterly flow builds surf heights 2-3 feet. .LONG TERM [Friday Night Through Wednesday]... Impactful weather is expected to extend through the 4th of July holiday weekend, with the potential for heavy rainfall, isolated severe weather, and a high risk of rip currents for gulf beaches. Deep layer southwest flow is modeled continue this weekend as a closed low ejects out of the Ohio Valley and off the east coast, sending a "cold" front southward into the area. This front is not expected to change our air mass notably, as it approaches on Saturday, and dissipates across the region on Sunday. This regime will maintain chances for showers and thunderstorms well above climatology. PoPs are generally forecast 60-80 pct on Saturday, tapering down slightly to 50-70 pct on Sunday. Given the approach the front and anomalously moist air mass, heavy rainfall remains a concern, especially late Friday through Sunday. Instability is on the lower side given considerable cloud cover, but the winds aloft are strong late Friday into Saturday, so a marginal severe weather threat is possible. With a persistent, brisk southwest flow continuing along the gulf coast, surf height is expected to be around 3 feet, w/ increasing confidence for the high rip current risk to continue through the Fourth of July holiday weekend. Looking ahead to Monday through Wednesday, a light to moderate southerly 1000-700 hPa flow should lead to more typical summer sea-breeze convection. In addition, several perturbations are noted in the flow aloft, along with ample deep-layer moisture. This is expected to keep PoPs slightly above average, in the 40-60 pct range through the period. && .AVIATION... [Through 12Z Thursday] Most TAF sites have improved to near VFR conditions this early afternoon, with TLH and ECP still maintaining MVFR CIG conditions currently. These conditions are expected to improve to VFR over the next hour or two; however, showers and thunderstorms are quickly approaching from the east again over the next several hours. This will briefly lead to MVFR/IFR conditions throughout the afternoon and evening hours. MVFR to LIFR CIGs are expected to develop at ABY and VLD through the early morning hours on Thursday, prior to lifting to VFR conditions shortly after sunrise. && .MARINE... Easterly winds will veer to southerly on Thursday and southwesterly on Friday, around 15 to 20 knots at times through the period. This will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and 2 to 4 feet elsewhere. The roughest conditions, which will be of concern to small craft are expected to occur Friday Night into the Fourth of July weekend. Shower and thunderstorm chances through the period, highest on Saturday and Sunday, with the approach of a cold front. && .FIRE WEATHER... There are currently no fire weather concerns given the high chances rain over the next few days. Dispersions are also not of any concern across the region. && .HYDROLOGY... Sea-breeze convection will continue to augment precipitation until the approach of a "cold" front late Friday through Sunday, with a return to sea-breeze convection expected by early next week. Deterministic precipitation totals over the next seven days are forecast to range from 1.5 to 2.5 inches across much of the area, except around 3 inches in the I-10 corridor. Isolated higher amounts around 4 to 5 inches are possible late Friday through Sunday. The main concern remains nuisance flooding, but isolated flash flooding is also possible. River-wise, the Choctawhatchee at Bruce remains in action and is still expected to drop below this stage on Thursday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 71 83 73 83 / 70 40 60 20 60 Panama City 85 73 82 76 83 / 70 30 50 20 50 Dothan 87 71 84 72 83 / 70 30 70 20 80 Albany 87 72 87 73 85 / 70 30 70 20 80 Valdosta 87 70 84 71 83 / 70 50 60 20 70 Cross City 86 71 84 73 85 / 70 50 50 20 40 Apalachicola 83 74 81 77 82 / 50 30 50 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...LF LONG TERM...LF AVIATION...Bunker MARINE...LF FIRE WEATHER...Bunker HYDROLOGY...LF
In the hours before
Special weather statement, Jun 30, 2:49 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Wed Jun 30 2021
GAZ125>131-302100-
Tift GA-Worth GA-Lee GA-Dougherty GA-Irwin GA-Turner GA-Ben Hill GA-
349 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTHEASTERN DOUGHERTY...
TURNER...LEE...NORTHERN TIFT...WESTERN BEN HILL AND WORTH COUNTIES
UNTIL 500 PM EDT...
At 349 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Pitts to near Ty Ty. Movement
was west at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Albany, Ashburn, Ocilla, Fitzgerald, Sylvester, Leesburg, Tifton,
Poulan, Ty Ty, Mystic, East Albany, Marine Corps Logistics Base,
Turner City, Smithville, Worth, Terrell, Sycamore, Sumner, Warwick
and Rebecca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3191 8392 3185 8394 3184 8386 3180 8380
3180 8361 3185 8361 3185 8319 3156 8320
3148 8332 3144 8384 3155 8428 3179 8428
3179 8426 3187 8426 3192 8423
TIME...MOT...LOC 1949Z 095DEG 25KT 3185 8351 3152 8358
72-BUNKERSpecial weather statement, Jun 30, 3:19 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Wed Jun 30 2021
GAZ145-156>159-302100-
Brooks GA-Decatur GA-Mitchell GA-Grady GA-Thomas GA-
419 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...GRADY...
SOUTHWESTERN MITCHELL...THOMAS AND WEST CENTRAL BROOKS COUNTIES UNTIL
500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving northwest at 40 mph.
Winds of 40 to 50 mph are possible with this storm.
Locations impacted include...
Cairo, Thomasville, Pelham, Boston, Ochlocknee, Whigham, Barwick,
Climax, Thomasville Municipal A/P, Capel, Dillon, Merrillville,
Harrells Still, Princes Still, Peoples Still, Quality, Branchville,
Nickleville, Vada and Akridge.
LAT...LON 3066 8384 3075 8438 3095 8451 3108 8451
3113 8450 3114 8448 3117 8447 3117 8446
3119 8443 3119 8442 3122 8430 3106 8400
3104 8400 3104 8396 3089 8368
TIME...MOT...LOC 2019Z 117DEG 37KT 3081 8391
21-WDSpecial weather statement, Jun 30, 4:01 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Wed Jun 30 2021
GAZ144>146-156>158-302145-
Decatur GA-Colquitt GA-Baker GA-Mitchell GA-Grady GA-Thomas GA-
501 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...NORTHERN
GRADY...MITCHELL...CENTRAL BAKER...NORTHWESTERN THOMAS AND
SOUTHWESTERN COLQUITT COUNTIES UNTIL 545 PM EDT...
At 500 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ochlocknee, or near Thomasville, moving northwest at 30 mph.
Winds of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Newton, Cairo, Thomasville, Pelham, Camilla, Baconton, Ochlocknee,
Whigham, Flint, Capel, Cotton, Merrillville, Chastain, Harrells
Still, Peoples Still, Quality, Branchville, Greenough, Vada and
Akridge.
LAT...LON 3139 8414 3095 8386 3077 8403 3099 8462
3108 8455 3108 8454 3117 8448 3133 8433
TIME...MOT...LOC 2100Z 119DEG 28KT 3090 8406
21-WDSpecial weather statement, Jun 30, 4:09 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
509 PM EDT Wed Jun 30 2021
GAZ122>126-144-145-302145-
Randolph GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-
Calhoun GA-
509 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...SOUTHEASTERN
RANDOLPH...NORTHEASTERN MITCHELL...SOUTHWESTERN LEE...BAKER...EASTERN
CALHOUN AND SOUTHERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
545 PM EDT...
At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Baconton, or near Putney, moving northwest at 25 mph.
Winds of 40 to 50 mph are possible with this storm.
Locations impacted include...
Newton, Morgan, Albany, Putney, Leesburg, Camilla, Baconton, Leary,
East Albany, Marine Corps Logistics Base, Turner City, Walker,
Sasser, Iveys Mill, Flint, Radium Springs, Forrester, Lockett
Crossing, South Albany and Southwest Ga Regional A/P.
LAT...LON 3152 8400 3148 8400 3147 8398 3146 8398
3146 8400 3144 8400 3133 8412 3120 8422
3137 8464 3144 8464 3166 8461 3180 8424
TIME...MOT...LOC 2109Z 120DEG 23KT 3142 8420
21-WDSpecial weather statement, Jun 30, 4:49 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
549 PM EDT Wed Jun 30 2021
GAZ121>125-142>144-302230-
Miller GA-Randolph GA-Baker GA-Dougherty GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
549 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...WESTERN
DOUGHERTY...SOUTHEASTERN CLAY...SOUTHEASTERN RANDOLPH...BAKER...
CALHOUN...EARLY AND SOUTH CENTRAL TERRELL COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 630 PM EDT...
At 549 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Leary to near Colquitt.
Movement was northwest at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Colquitt, Morgan, Blakely, Edison, Arlington, Leary, Walker,
Douglasville, Centerville, Damascus, Bellville, Bluffton, Iveys Mill,
Parksville, Carnegie, Suttons Corner, Bellview, Rowena, Fountain
Bridge and Commissary Hill.
LAT...LON 3168 8462 3162 8495 3129 8502 3108 8467
3126 8443 3146 8426 3161 8435
TIME...MOT...LOC 2149Z 118DEG 20KT 3145 8439 3117 8469
21-WDSpecial weather statement, Jun 30, 6:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
701 PM EDT Wed Jun 30 2021
FLZ011-016-GAZ155-156-302345-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
701 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN
GADSDEN...SOUTHWESTERN DECATUR AND CENTRAL SEMINOLE COUNTIES UNTIL
745 PM EDT/645 PM CDT/...
At 701 PM EDT/601 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Chattahoochee, or 14 miles northwest of Quincy,
moving northwest at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Marianna, Chattahoochee, Malone, Sneads, Grand Ridge, Greenwood,
Bascom, Rosedale, Blue Spring, Recovery, Lovedale, Jinks, Dellwood,
Riverturn, Star, Hornsville, Buena Vista, Marianna Municipal A/P,
Seminole State Park and Steam Mill.
LAT...LON 3095 8523 3100 8507 3100 8500 3103 8500
3104 8496 3069 8467 3054 8478 3057 8488
3060 8489 3060 8499 3070 8530
TIME...MOT...LOC 2301Z 123DEG 27KT 3067 8480
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:31 PM CDT | Special Weather Statement | TAE | Bay | 44 min |
| Jun 30, 1:25 PM CDT | Special Weather Statement | TAE | Washington | 50 min |
| Jun 30, 1:45 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette, Madison, Taylor | 60 min |
| Jun 30, 2:28 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 30, 2:38 PM CDT | Special Weather Statement | TAE | Jefferson, Taylor | 67 min |
| Jun 30, 6:29 PM CDT | Special Weather Statement | TAE | Calhoun | 46 min |
| Jun 30, 1:05 PM CDT | Special Weather Statement | TAE | Terrell | 55 min |
| Jun 30, 1:41 PM CDT | Special Weather Statement | TAE | Ben Hill, Irwin | 79 min |
| Jun 30, 1:50 PM CDT | Special Weather Statement | TAE | Randolph | 40 min |
| Jun 30, 2:49 PM CDT | Special Weather Statement | TAE | Dougherty, Irwin, Lee, Turner, Worth | 71 min |
| Jun 30, 3:19 PM CDT | Special Weather Statement | TAE | Grady, Thomas | 41 min |
| Jun 30, 4:01 PM CDT | Special Weather Statement | TAE | Grady, Mitchell | 44 min |
| Jun 30, 4:09 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty | 36 min |
| Jun 30, 4:49 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Early, Miller | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.